Wisconsin, 2007Hail and Damaging Winds in Wisconsin, August 11, 2007
August 11, 2007 · NWS MPX · 4 events in 4 counties and zones
Severe thunderstorms associated with warm frontal boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms associated with warm frontal boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 11, 2:20 AM CST, 37 minutes earlier.
Area forecast discussion, Aug 11, 2:20 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 AM CDT SAT AUG 11 2007
.DISCUSSION...
ABBREVIATED DISCUSSION TONIGHT DUE TO ONGOING SEVERE WEATHER. MADE
SOME ADJUSTMENTS TO FORECAST FOR SUNDAY TO INDICATE LOWER DEWPOINTS
WITH HIGH PRESSURE PASSING TO THE NORTH AND BRINGING NORTHERLY
WINDS. SOUTHERLY FLOW RETURNS TO THE WESTERN CWA SUNDAY NIGHT. THERE
ARE INDICATIONS OF A SMALL BAND OF FRONTOGENESIS SETTING UP ACROSS
THE SOUTHWEST CWA SUNDAY NIGHT AS WARM ADVECTION PASSES OVER THE
AREA. HAVE CONTINUED WITH SMALL POPS IN THE SOUTH AND SOUTHWEST.
SOUTH WINDS INCREASE MONDAY AND HAVE RAISED TEMPS A FEW
DEGREES...ESPECIALLY ACROSS THE SOUTHWEST MINNESOTA WHERE DOWNSLOPE
AFFECTS MAY RULE. LOW PRESSURE WILL APPROACH FROM THE WEST MONDAY
NIGHT BRINGING A TROUGH THROUGH THE AREA AND BRING ANOTHER CHANCE
FOR PRECIPITATION...ESPECIALLY ACROSS THE EASTERN HALF OF THE CWA.
&&
.AVIATION.../06Z TAF CYCLE/
PRESENT MODELS TREND DAKOTAS ACTIVITY NORTHEAST ACROSS MAINLY THE
AXN/STC TAF AREAS THROUGH 12Z SAT. WILL MENTION VCNTY THUNDER AT
MSP FOR NOW...AS MOST OF COMPLEX LIFTS TO THE NORTH. HARD TO
DECIPHER TREND OF MODELS AFTER THAT...WITH CONVECTIVE FEEDBACK
ISSUES...ALTHOUGH SURFACE FRONT APPEARS TO MOVE THROUGH ESATERN MN
AFTER 22Z OR SO. WILL HOLD ONTO PROBS FOR SAT AFTERNOON IN MSP/RNH
AND THUNDER AT EAU LATE AFTERNOON /EARLY EVENING AS FORNT MOVES
THROUGH.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Aug 10, 3:07 PM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 PM CDT FRI AUG 10 2007
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
407 PM CDT FRI AUG 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
THUNDERSTORM CHANCES WILL INCREASE LATER TONIGHT OVER MUCH OF
CENTRAL AND SOUTH CENTRAL MINNESOTA. THE SEVERE WEATHER THREAT IS
SOMEWHAT DIMINISHED AS THE MOST SIGNIFICANT STORMS WILL REMAIN
IN THE DAKOTAS. HOWEVER...THUNDERSTORMS WITH LARGE HAIL AND STRONG
WINDS WILL BE POSSIBLE OVER PARTS OF CENTRAL MINNESOTA AFTER
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A RATHER ACTIVE PERIOD IS ANTICIPATED WITH SEVERE THUNDERSTORMS
POSSIBLE SATURDAY AFTERNOON AND EVENING TO THE EAST OF A LINE FROM
MORA THROUGH MANKATO. SEVERE THUNDERSTORM RISK ON SATURDAY WOULD
INCLUDE THE TWIN CITIES...OWATONNA AND RED WING ALONG WITH RICE LAKE...
CHIPPEWA FALLS...BALDWIN AND EAU CLAIRE WISCONSIN.
AN ACTIVE PERIOD OF THUNDERSTORMS CAN BE ANTICIPATED FOR MUCH OF
SOUTH CENTRAL AND CENTRAL MINNESOTA ALONG WITH PART OF WESTERN
WISCONSIN OVER THE PERIOD FROM MONDAY THROUGH THURSDAY. WITH THE
PASSAGE OF CLUSTERS OF THUNDERSTORMS OR MESOSCALE CONVECTIVE
SYSTEMS AS THEY ARE TERMED...TYPICAL SEVERE THUNDERSTORM RISK MOST
OFTEN IS FROM 60 TO 75 MPH STRAIGHT-LINE WIND DAMAGE ON THE
LEADING EDGE OF SQUALL LINES. THE LATE AFTERNOON AND EARLY EVENING
HOURS FREQUENTLY YIELD THE GREATEST FREQUENCY OF SURFACE WIND
DAMAGE REPORTS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL BE NEEDED FREQUENTLY OVER THE NEXT
5 TO 7 DAYS.
JPR
In the hours before
Special weather statement, Aug 11, 2:13 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 AM CDT SAT AUG 11 2007
MNZ069-070-110915-
DAKOTA-SCOTT-
313 AM CDT SAT AUG 11 2007
...SIGNIFICANT WEATHER ALERT FOR DAKOTA AND SCOTT COUNTIES UNTIL 415
AM CDT...
AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHASKA TO BELLE
PLAINE...AND MOVING EAST AT 40 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS THAT MAY BE AFFECTED INCLUDE SHAKOPEE...SAVAGE...
ROSEMOUNT...PRIOR LAKE...LAKEVILLE...FARMINGTON...BURNSVILLE AND
APPLE VALLEY.
PEOPLE IN CENTRAL DAKOTA AND SCOTT COUNTIES...INCLUDING THE CITIES OF
SHAKOPEE...PRIOR LAKE...SAVAGE...BURNSVILLE...APPLE VALLEY...
LAKEVILLE...FARMINGTON AND ROSEMOUNT...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Aug 11, 2:24 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
324 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND GST EDEN PRAIRIE 44.85N 93.46W
08/11/2007 M0 MPH HENNEPIN MN ASOS
61 KNOT GUST AT FLYING CLOUD AIRPORT.
&&
KATLocal storm report, Aug 11, 2:33 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
333 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM FLASH FLOOD MONTICELLO 45.30N 93.80W
08/11/2007 WRIGHT MN AMATEUR RADIO
22 INCHES OF STANDING WATER IN MONTICELLO.
&&
KATLocal storm report, Aug 11, 2:36 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG MINNEAPOLIS 44.96N 93.27W
08/11/2007 HENNEPIN MN TRAINED SPOTTER
TREE DOWN ON A HOUSE. SOUTHERN PART OF MINNEAPOLIS.
&&
KATLocal storm report, Aug 11, 2:37 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM TSTM WND GST MINNEAPOLIS 44.96N 93.27W
08/11/2007 M58 MPH HENNEPIN MN ASOS
AT MINNEAPOLIS/ST. PAUL INTERNATIONAL AIRPORT.
&&
KATLocal storm report, Aug 11, 2:41 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
341 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND GST EDEN PRAIRIE 44.85N 93.46W
08/11/2007 M70.00 MPH HENNEPIN MN ASOS
61 KNOT GUST AT FLYING CLOUD AIRPORT.
&&
KMEEvent by event
2 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, St. Croix
- When
- August 11, 2:57 AM CST
- Where
- St. Croix County, Hudson to North Hudson
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.970, -92.770
Many trees reported felled or large tree limbs severed across Hudson.|One example was the severing in half of one large tree in front of the Croix View apartments. Some streets were nearly impassable. Information provided by Emergency Management and the Hudson Star-Observer.
Thunderstorm Wind, Pierce
- When
- August 11, 3:00 AM CST
- Where
- Pierce County, Prescott
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.750, -92.820
Residential home windows blown out. Power line down.
Hail, Pepin
- When
- August 11, 3:50 AM CST
- Where
- Pepin County, Durand
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.630, -91.970
Observed at sheriffs office.
Lightning, Chippewa
- When
- August 11, 5:00 AM CST
- Where
- Chippewa County, 1 mi S of Cornell
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 45.156, -91.130
Lightning struck a home, which burned. The home was determined to be a near total loss.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 11, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, August 11 to 12, 2007$307,000 · 53 kt wind · 7 events
- Damaging Winds and Lightning Strike in Wisconsin, August 11 to 12, 2007$183,000 · 56 kt wind · 17 events
- Hail and Damaging Winds in Florida, August 11, 2007$252,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Wisconsin, August 11, 20071 injured · $48,000 · 61 kt wind · 27 events
- Damaging Winds in Georgia, August 11, 2007$99,000 · 60 kt wind · 14 events
- Damaging Winds in Louisiana, August 11, 2007$30,000 · 55 kt wind · 3 events
- Damaging Wind in Colorado, August 11, 2007$30,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 11, 2007$6,000 · 1.75 in hail · 17 events
- Damaging Winds in Georgia, August 11, 200750 kt wind · 15 events
- Damaging Wind in Arizona, August 11, 2007$15,000 · 61 kt wind · 1 event
- Hail and Heavy Rain in Minnesota, August 11, 20070.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53027, 53028, 53025, 70781.